Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Steriod-induced weight gain-will not go away
Oct 11, 1999

Sirs:

I am a 40 year old female; positive diagnosis 3 years. Presently treated with Zerit, Epivir, Rescriptor. Four times in the past two years I have had asthmatic bronchitis that needed to be treated with prednisone. When I started meds I weighed 106/size 6. One year later after prednisone I was the same weight but size 8 (also on Viracept - switched due to side effects). My latest bought with bronchitis/prednisone was in August. I am now 120 and no matter how little I eat, the excess weight does not go away. I've done days just drinking two or three 225 cal. Ensures. I've gone back to work and also go to school - so I am active. What else can I do? I getting to the point where I can't wear anything but the same clothes day after day.

Sincerely,

AB

Response from Dr. Dieterich

Dear AB, Weight gain with prednisone is a common occurrence. However, it should go away when you stop. It sounds a lot like you may have lipdystrophy. That has been related to treated HIV, protease inhibitors and most lately to D4T. You may want to increase your exercise first mostly aerobics and if that fails would consider changing your antiretrovirals to an AZT-containing and an NNRTI containing regimen. Douglas T. Dieterich, M.D.


Previous
Final stages of AIDS
Next
After being with an hiv+ person, still negative and lost 20 lbs

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement